Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 27, 2014, 3:23 PM CDT for Hidalgo County, Texas. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2014, 3:23 PM CDT (20:23 UTC)
- Expired
- Sep 27, 2014, 5:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 73 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:00 PM CDT | FLASH FLOOD | Mcallen, TX | EXTENSIVE STREET FLOODING IN MCALLEN. SOCIAL MEDIA POST FROM KRGV. WATER NEAR TOP OF TIRE WELLS SEEN ON SOME VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609
WGUS54 KBRO 272023
FFWBRO
TXC215-272200-
/O.NEW.KBRO.FF.W.0016.140927T2023Z-140927T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
323 PM CDT SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...SAN JUAN...PHARR...MCALLEN...
HIDALGO...EDINBURG...DONNA...ALAMO.
* UNTIL 500 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
TORRENTIAL RAIN OF 1 TO 2 INCHES PER HOUR FROM SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL. OVER 1 INCH OF RAIN HAS
FALLEN AT THE MCALLEN MILLER AIRPORT SINCE 230 PM. FRONTAGE ROADS
ALONG INTERSTATE HIGHWAY 2 FROM MISSION TO WEST OF WESLACO CAN
BE EXPECTED TO FLOOD. SOME BUSINESS ALONG THE FRONTAGE ROAD COULD
SEE SOME HIGH WATER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CESAR
CHAVEZ...LA BLANCA...LOPEZVILLE...MCALLEN MILLER INTERNATIONAL
AIRPORT...MUNIZ...NORTH ALAMO...NURILLO...SAN CARLOS...SCISSORS AND
SOUTH ALAMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2606 9808 2605 9810 2606 9811 2606 9813
2605 9814 2608 9827 2610 9829 2632 9825
2630 9804 2605 9803 2603 9804 2604 9806
2603 9808
$$
592 follow-up statements
967
WGUS74 KBRO 272133
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 PM CDT SAT SEP 27 2014
TXC215-272200-
/O.CON.KBRO.FF.W.0016.000000T0000Z-140927T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
433 PM CDT SAT SEP 27 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL HIDALGO
COUNTY UNTIL 500 PM CDT...
LOCATIONS AFFECTED INCLUDE...
SAN JUAN.
PHARR.
MCALLEN.
HIDALGO.
EDINBURG.
DONNA.
ALAMO.
AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
HEAVY RAIN CONTINUING OVER CENTRAL HIDALGO COUNTY NEAR ALAMO. EVEN
THROUGH THE HEAVIEST RAIN HAS ENDED OVER MCALLEN AND MISSION AREAS
RUNOFF OF RAINFALL WILL CONTINUE TO IMPACT AREA ROADWAYS AND
SURROUNDING FRONTAGE ROADS ALONG INTERSTATE HIGHWAY 2. DRAINAGE OF
WATER WILL BE SLOW TO OCCUR AND HIGH WATER MAY CONTINUE TO FLOOD
ROADWAYS AFTER THE WARNING EXPIRES AT 5 PM.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CESAR
CHAVEZ...LOPEZVILLE...MCALLEN MILLER INTERNATIONAL AIRPORT...MUNIZ...
NORTH ALAMO...NURILLO...SAN CARLOS...SCISSORS AND SOUTH ALAMO.
EXTENSIVE STREET FLOODING THROUGHOUT THE MCALLEN AREA ESPECIALLY
NEAR JACKSON ROAD HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
&&
LAT...LON 2606 9808 2605 9810 2606 9811 2606 9813
2605 9814 2608 9827 2610 9829 2632 9825
2630 9804 2605 9803 2603 9804 2604 9806
2603 9808
$$
59844
WGUS74 KBRO 272206
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 PM CDT SAT SEP 27 2014
TXC215-272217-
/O.EXP.KBRO.FF.W.0016.000000T0000Z-140927T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
506 PM CDT SAT SEP 27 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
HIDALGO COUNTY HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAIN HAS ENDED HOWEVER SLOW DRAINAGE OF HIGH WATER MAY TAKE AN
HOUR OR TWO AS THE DRAINAGE AND SEWER SYSTEMS CATCH UP FROM THE
EARLIER HEAVY RAIN. WATER LEVELS WILL BE SLOW TO RECEDE WITH GROUNDS
FAIRLY SATURATED HOWEVER ADDITIONAL HEAVY RAIN IS NOT EXPECTED AND
THE THREAT FOR ADDITIONAL FLOODING IS NOT ANTICIPATED THROUGH
TONIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2606 9808 2605 9810 2606 9811 2606 9813
2605 9814 2608 9827 2610 9829 2632 9825
2630 9804 2605 9803 2603 9804 2604 9806
2603 9808
$$
59What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:39 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 27, 12:39 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1239 PM CDT SAT SEP 27 2014 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SHOWERS CONTINUE TO MEANDER AROUND SOUTH TEXAS THIS AFTERNOON...GENERALLY DRIFTING NORTHWARD AROUND 5 TO 10 MPH. SHOWERS WILL DRIFT BY LOCAL AIRPORTS THROUGH THE REST OF THE AFTERNOON...WITH TEMPO LOWERED VIS AND CIGS IN HEAVIEST SHOWERS. SHOWER ACTIVITY WILL LIKELY CONTINUE THROUGH THE NIGHTTIME HOURS...BUT NOT EXPECTED TO BE AS HEAVY AS DRIER AIR BEGINS TO MOVE INTO THE REGION. && .PREV DISCUSSION... /ISSUED 635 AM CDT SAT SEP 27 2014/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...RADAR SHOWS MODERATE TO HEAVY SHOWER ACTIVITY DEVELOPING TO THE EAST OF THE BRO AND HRL AERODROMES...THUS A TEMPO HAS BEEN ADDED FOR A FEW HOURS THIS MORNING AFTER SUNRISE IN THE EVENT THAT IT MOVES FARTHER TO THE WEST. AFTERWARDS...CONVECTION SHOULD AFFECT ALL OF THE AERODROMES THROUGH A GOOD PORTION OF TODAY. THE LOSS OF DAYTIME HEATING SHOULD CAUSE TRANQUIL CONDITIONS TONIGHT...WITH MVFR POSSIBLE. PREV DISCUSSION... /ISSUED 346 AM CDT SAT SEP 27 2014/ SHORT TERM.../NOW THROUGH SUNDAY/...SCATTERED TO NUMEROUS SHOWERS ARE MOVING INTO DEEP SOUTH TEXAS FROM THE SOUTHWEST GENERALLY ALONG AND WEST OF THE HIGHWAY 281/INTERSTATE 69C CORRIDOR. MEANWHILE...EAST OF THIS DESIGNATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ONSHORE FROM THE NEIGHBORING LOWER TEXAS COASTAL WATERS. SOME OF THE ACTIVITY...MAINLY OUT WEST...HAS BEEN HEAVY AND PERSISTENT ENOUGH TO WARRANT FLOOD ADVISORIES. TODAY...DEEP TROPICAL MOISTURE WILL ONCE AGAIN COMBINE WITH INVERTED SURFACE TROUGHINESS OVER THE WESTERN GULF OF MEXICO AND CLOSED 500 MB LOW PRESSURE OVER CENTRAL TEXAS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WITHIN THE BRO CWFA. KEPT THE INHERITED HIGH TEMPERATURES...AS THEY APPEARED REASONABLE BASED ON THE ANTICIPATED CLOUD AND PRECIPITATION REGIME. TONIGHT...500 MB LOW PRESSURE BEGINS TO LIFT TOWARDS THE NORTHEAST WHILE FILLING...WHILE DRIER AIR BEGINS TO SINK INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FROM THE NORTH. CONVECTION SHOULD WANE DURING THE OVERNIGHT HOURS...BECOMING ISOLATED FOR NEARLY ALL OF THE INLAND AREAS...BUT REMAINING LOW-END SCATTERED OFFSHORE. SUNDAY...FULLER EFFECT OF THE INFLUX OF DRIER AIR BEGINS TO BE FELT .WITH CONVECTION LIKELY TO BE ISOLATED INLAND AND SCATTERED OVER THE LOWER TEXAS COASTAL WATERS. WITH THE DRIER AIR...HAVE NOT INCLUDED A MENTION OF LOCALLY HEAVY RAINFALL. FELT INHERITED DAYTIME HIGH TEMPERATURES WERE A FEW DEGREES TOO COOL GIVEN THE LESSER CHANCE OF RAIN AND REDUCED CLOUD COVER...SO INCREASED HIGHS A FEW DEGREES...WHICH ALSO RESULTED IN BETTER AGREEMENT WITH NEIGHBORING WFO CRP. LONG TERM.../SUNDAY NIGHT THROUGH SATURDAY/...AT THE BEGINNING OF THE LONG TERM PERIOD...THE MID LEVEL TROUGH MIGRATES EAST OVER THE SOUTH EAST PLAINS WHILE STRONG UPPER LEVEL LOW PRESSURE ENTERS THE PACIFIC NORTHWEST. RIDGE BUILDS MONDAY INTO TUESDAY AHEAD OF THE UPPER LEVEL TROUGH VEERING LIGHT TO MODERATE SOUTHEASTERLY WINDS ACROSS THE CWA. DRY AIR INFILTRATES INTO THE AREA LIMITING ANY CONVECTION ACROSS THE AREA. SOME ISOLATED SHOWERS WILL POSSIBLY DEVELOP FAVORING THE LOWER RIO GRANDE VALLEY AND THE COAST MONDAY AFTERNOON AND TUESDAY DUE TO THE CONCENTRATE MOISTURE LINGERING NEAR THAT AREA BUT THE REMAINDER OF THE CWA WILL BE DRY WITH MORE SUNSHINE. HIGH TEMPERATURES RANGE BETWEEN THE UPPER 80S MONDAY AFTERNOON AND IN THE 90S TUESDAY WHICH IS NEAR NORMAL TEMPERATURES FOR THIS TIME OF THE YEAR. WEDNESDAY AND THURSDAY...THE STRONG UPPER TROUGH OVER THE FOUR CORNERS LIFT NORTHEAST INTO THE UPPER MIDWEST WEDNESDAY KEEPING SOUTHEAST WINDS ACROSS THE AREA AND INCREASING IN THE AFTERNOON AS THE THERMAL LOW OVER WEST TEXAS AND NORTHERN MEXICO STRENGTHENS. AVAILABLE MOISTURE IN THE AREA SHOW THE POTENTIAL FOR SHOWERS ESPECIALLY OVER THE GULF WATERS AND THE COASTAL COUNTIES. INHERITED 20 PERCENT OVER THE COAST WERE LEFT AS BUT EXTENDED THE POTENTIAL FROM HIGHWAY 77 EAST. ANOTHER AREA OF LOW PRESSURE DEVELOPS OVER SOUTHERNS PLAINS MAINTAINING THE SOUTHEAST FLOW ACROSS THE REGION. THIS WILL ALSO RESULT IN THE POTENTIAL FOR MORE RAIN TUESDAY AFTERNOON INTO FRIDAY. SOME OF THE ENERGY OF THE UPPER TROUGH LIFTS NORTHEAST THURSDAY WITH A SECOND SHORTWAVE MOVING IN FRIDAY AND MIGRATING EASTWARD WHILE A STRONG UPPER RIDGE BUILDS ACROSS THE EAST. THE MODELS ARE SHOWING A PACIFIC FRONT MOVING IN BEHIND THE TROUGH AS THE RIDGE BUILDS. THE GFS IS A BIT FASTER MAKING IT TO THE CWA BY 06Z SATURDAY WHILE THE 00Z ECMWF IS EARLIER REACHING THE VALLEY FRIDAY SOMETIME AROUND 12Z. THE POTENTIAL FOR SOME RAIN WILL INCREASE BUT DUE TO THE UNCERTAINTY LEFT SILENT TEN. THIS WILL BRING A BRIEF BREAK TO THE UPPER 90S AND LOWS WILL REACH THE MID TO LOW 70S ESPECIALLY OVER THE NORTHERN COUNTIES TO MID 70S ALONG THE RIVER. MARINE...NOW THROUGH SUNDAY...BUOY 42020 REPORTED EAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 8 SECONDS AT 03 CDT/08 UTC. AN INVERTED SURFACE TROUGH OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL CONTINUE TO CREATE SMALL CRAFT EXERCISE CAUTION CONDITIONS FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND TODAY AND TONIGHT. LIGHTER WINDS AND LOWER SEAS ARE ANTICIPATED TOMORROW AS THE TROUGH BEGINS TO WEAKEN. SUNDAY NIGHT THROUGH SATURDAY...NORTHEAST WINDS WILL BEGIN TO VEER LATE TUESDAY INTO WEDNESDAY AS RIDGE BUILDS ACROSS THE AREA. SOME ISOLATED SHOWERS WILL STILL BE POSSIBLE DUE TO THE AVAILABLE MOISTURE IN THE AREA. THE RIDGE BEGINS TO SHIFT EAST AS ANOTHER SYSTEM MOVES INTO THE CENTRAL PLAINS. THE SOUTHEAST WINDS WILL INCREASE LATE WEDNESDAY INTO THURSDAY AND COULD POSSIBLY BE CLOSE TO SCA BUT A SCEC IS DEFINITE IN THE HIGHER END. THURSDAY CONDITIONS BEGIN TO IMPROVE AND WE KEEP THAT SOUTHEAST FLOW THROUGH FRIDAY AS IT BEGINS TO SHIFT NE DUE TO ANOTHER FRONT MOVING INTO THE AREA. THIS FRONT WILL BRING MORE POTENTIAL FOR RAIN FRIDAY INTO SATURDAY AND COULD BUILD SEAS TO SCA. COASTAL FLOODING...A LONG FETCH OF BREEZY WINDS FROM THE EAST WILL CONTINUE OVER THE ENTIRE GULF OF MEXICO THROUGH SATURDAY NIGHT... WHILE ASTRONOMICAL HIGH TIDES RUN BETWEEN 1.5 AND 1.8 FEET ABOVE NORMAL. THE COMBINATION OF THE WINDS...PRODUCING ROUGH SWELLS FROM THE EAST...AND THE HIGHER THAN NORMAL TIDES MAY PRODUCE SOME MINOR COASTAL FLOODING ON THE BEACHES OF THE LOWER TEXAS COAST FROM NOW UNTIL AROUND SUNRISE SUNDAY MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/64
Hazardous weather outlook, Sep 27, 4:28 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 428 AM CDT SAT SEP 27 2014 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 428 AM CDT SAT SEP 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST. ANY OF THE HEAVIER SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH POSSIBLE MINOR FLOODING IN LOW-LYING OR POORLY- DRAINING AREAS. MINOR COASTAL FLOODING IS POSSIBLE AT THE LOCAL BEACHES DUE TO ROUGH SWELLS AND HIGHER THAN NORMAL ASTRONOMICAL HIGH TIDES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-281100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 428 AM CDT SAT SEP 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 27, 9:43 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 943 AM CDT SAT SEP 27 2014 TXZ257-271545- COASTAL CAMERON- 943 AM CDT SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. UNTIL 1045 AM CDT... AT 938 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS FROM OVER SOUTH PADRE ISLAND EXTENDING TO 10 MILES OFFSHORE OF THE ISLAND. THESE SHOWERS AND THUNDERSTORMS ARE ALL MOVING WEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... SOUTH PADRE ISLAND. PORT ISABEL. LAGUNA HEIGHTS. LAGUNA VISTA. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. AVOID DRIVING THROUGH STANDING WATER THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. TAKE COVER INDOORS. && 60
Special weather statement, Sep 27, 9:48 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 948 AM CDT SAT SEP 27 2014 TXZ254-255-271545- INLAND CAMERON-INLAND WILLACY- 948 AM CDT SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. SOUTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 1045 AM CDT... AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS FROM NEAR SANTA ROSA EXTENDING EAST TO NEAR MONTE GRANDE IN NORTHWESTERN CAMERON COUNTY. THESE SHOWERS AND THUNDERSTORMS ARE ALL MOVING NORTH AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... LASANA. SANTA ROSA. TIERRA BONITA. SANTA MONICA. YZNAGA. SEBASTIAN. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. AVOID DRIVING THROUGH STANDING WATER THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. TAKE COVER INDOORS. && 60
Special weather statement, Sep 27, 11:33 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1133 AM CDT SAT SEP 27 2014 TXZ254>257-271745- INLAND CAMERON-COASTAL CAMERON-COASTAL WILLACY-INLAND WILLACY- 1133 AM CDT SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 1245 PM CDT... AT 1132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS...FROM 18 MILES SOUTHEAST OF PORT MANSFIELD TO 14 MILES SOUTH OF PORT MANSFIELD...MOVING NORTHWEST AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... ARROYO CITY. PORFIRIO. SAN PERLITA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 60
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:25 PM CDT | Areal Flood Advisory | BRO | Starr | 95 min |
| Sep 26, 8:31 PM CDT | Flash Flood Warning | BRO | Starr | 119 min |
| Sep 26, 10:24 PM CDT | Flash Flood Warning | BRO | Starr | 96 min |
| Sep 26, 11:54 PM CDT | Areal Flood Advisory | BRO | Starr | 111 min |
| Sep 27, 1:39 AM CDT | Areal Flood Advisory | BRO | Starr | 111 min |
| Sep 27, 1:43 PM CDT | Areal Flood Advisory | BRO | Cameron | 107 min |
| Sep 27, 2:33 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 117 min |
| Sep 27, 3:33 PM CDT | Areal Flood Advisory | BRO | Cameron | 57 min |
| Sep 27, 3:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 104 min |
| Sep 27, 4:08 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 82 min |
| Sep 27, 5:14 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 61 min |
| Sep 27, 5:54 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 9 hr |
| Sep 27, 6:36 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 84 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.